A 59 years old female pt with a Hx of DVT before 2 years and osteoprosis,not known to have other medical illness ,she falled down off stairs and her leg broken,in hospital x rays done confirmed that she had a displaced tibia and fibula fractures,descision made by orthopedic team to do ORIF , PT and PTT in normal range before operation
Under spinal anesthesia ORIF done successfully without complication, she received klexane after operation and one day post op medical consultation ordered to discuss the previous Hx of DVT, Doppler done was normal ,after that they ordered d dimer which was (4.2) this result was on fourth day again Doppler done and was negative,they ordered PT,PTT,and INR again today waiting for result,my question is is leg swelling normal after ORIF now day 4 and still swelled?? D dimer is it normal after operation if it was high or indicates something?? What is the risk for this pt if there was a DVT to have complications? And there is a DVT what the best mangement?
Yes, leg swelling is common after an ORIF or any injury/ surgery. This occurs due to inflammation and is likely to subside in a few days/ weeks as it heals. However with her history of a previous DVT, the doctors are probably being extra careful to avoid it this time. There are a number of conditions including recent surgery when the D-dimer level can be falsely elevated; however, with a negative Doppler, a DVT is unlikely. The risk of complications with DVT would depend on a number of factors such as size, location etc. Also the management would depend on similar factors and the risk of complications. It would be best to discuss this with your treating doctor.
Hope this is helpful.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.